Alert archive / Oklahoma / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 14, 2007, 12:12 PM CST for 33 counties in Oklahoma; 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 12:12 PM CST (18:12 UTC)
- Expired
- Nov 14, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 41 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 141812 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 1212 PM CST WED NOV 14 2007 ...RED FLAG WARNING THIS AFTERNOON FOR WESTERN NORTH TEXAS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .RECENT PASSAGE OF A COLD FRONT WILL BE FOLLOWED THIS AFTERNOON BY STRONG AND GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES. TXZ083>090-150000- /O.NEW.KOUN.FW.W.0006.071114T1812Z-071115T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1212 PM CST WED NOV 14 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR WESTERN NORTH TEXAS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JAMES
1 follow-up statement
000 WWUS84 KOUN 142019 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 219 PM CST WED NOV 14 2007 ...RED FLAG WARNING THIS AFTERNOON FOR WESTERN NORTH TEXAS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .RECENT PASSAGE OF A COLD FRONT WILL BE FOLLOWED THIS AFTERNOON BY STRONG AND GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES. WINDS WILL DECREASE AFTER SUNSET THIS EVENING. OKZ004>029-033>038-044-150000- /O.EXA.KOUN.FW.W.0006.000000T0000Z-071115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- 219 PM CST WED NOV 14 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR MOST OF WESTERN... CENTRAL... AND NORTH CENTRAL OKLAHOMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ083>090-150000- /O.CON.KOUN.FW.W.0006.000000T0000Z-071115T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 219 PM CST WED NOV 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR ALL OF WESTERN NORTH TEXAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 24
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 14, 9:55 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 9:55 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 955 AM CST WED NOV 14 2007 A MODESTLY STRONG...BUT DEEP...COLD FRONT CONTINUES TO PROGRESS RAPIDLY THROUGH THE FORECAST AREA THIS MORNING. STRONG NORTHERLY WINDS CONTINUE IN A NARROW BAND NORTH OF THE FRONT ALONG WITH ONE OR MORE BANDS OF LOWER CLOUDS. THE FAIRLY PROGRESSIVE SYNOPTIC SCALE PATTERN THAT EXISTS OVER THE CONUS SHOULD SUPPORT A QUICK TRANSLATION OF THE FRONT/LOW CLOUDS WITH THE WINDS EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA BY MID AFTERNOON. VERY LIGHT PRECIPITATION CONTINUES TO BE GENERATED WITHIN A SECONDARY HIGH-BASED FRONTAL BOUNDARY OVER KANSAS WITH THE LATEST NAM INDICATED THAT SOME OF THESE CLOUDS MAY CLIP NORTHERN OKLAHOMA THIS AFTERNOON WITH THE LIFT WITHIN THE BAND GRADUALLY WEAKENING...SO NOT EXPECTED MUCH OF AN EFFECT FOR OUR FORECAST AREA. OTHERWISE...WE WILL BE LOWERING HIGH TEMPERATURES THIS AFTERNOON FOR AREAS CLOSEST TO THE RED RIVER WHERE POST FRONTAL CLOUDS AND COLD AIR ADVECTION WILL INFLUENCE THESE AREAS FOR MUCH OF THE AFTERNOON. JAMES ------------------------- 805 AM CST WED NOV 14 2007 A STRONG ISSALOBARIC WIND COMPONENT AND SUBSIDENCE ARE ACCOMPANYING THE COLD FRONTAL PASSAGE OVER THE FORECAST AREA THIS MORNING. NORTHERLY WINDS OF 25 TO 35 MPH ARE ALREADY BEING REPORTED IN THE FAVORED SOUTHWESTERN SECTIONS OF THE FORECAST AREA DUE TO LEE CYCLOGENESIS. AS INSOLATION INCREASES...EXPECT WINDS TO INCREASE A BIT MORE INTO WIND ADVISORY CRITERIA...SO WE HAVE JUST ISSUED A WIND ADVISORY THROUGH MID AFTERNOON. JAMES ------------------------- 352 AM CST WED NOV 14 2007 .DISCUSSION... QUICK MOVING COLD FRONT THIS MORNING EXTENDS FROM THE TEXAS PANHANDLE INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA. FRONT SHOULD CLEAR ALL OF FA BY MID AFTERNOON WITH LINGERING LOW CLOUDS ACROSS THE SOUTHEAST. MIXING TO 3 TO 4K FEET TODAY WILL RESULT IN FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. EXPECT SOME OF THE USUAL MESONET SITES WILL HAVE SOME GUSTS ABOVE 40 MPH...BUT APPEARS WINDS WILL STAY JUST BELOW WIND ADVISORY CRITERIA. EXPECT BAND OF LOW CLOUDS IN THE 2 TO 3K RANGE WILL MOVE SOUTHWARD THIS MORNING/EARLY AFTERNOON BRINGING 2 TO 3 HOURS OF MOSTLY CLOUDY TO CLOUDY CONDITIONS TO PARTS OF CENTRAL AND SOUTHERN OKLAHOMA/NORTH TX. DRY AIR ASSOCIATED WITH THE FRONT WILL ALLOW TEMPS TO COOL QUICKEST ACROSS FAR WESTERN OKLAHOMA WHERE WINDS WILL BE LIGHT BY THURSDAY MORNING. MAY NEED TO ISSUE A FREEZE WARNING FOR WESTERN 1/4 OR 1/3 OF OK BUT A LITTLE UNSURE HOW FAST THE WINDS WILL DECREASE. PLEASANT AND COOL CONDITIONS CAN BE EXPECTED THURSDAY WITH WINDS INCREASING OUT OF THE SOUTH LATE (NORTHWEST). TEMPERATURES WILL REBOUND SOME FRIDAY...BUT BREEZY CONDITIONS WILL MAKE IT FELL SOMEWHAT COOL. STILL APPEARS BEST CHANCE FOR PRECIP WITH BAJA SYSTEM WILL COME LATE FRIDAY INTO EARLY PARTS OF SATURDAY. AFTER THIS SYSTEM MOVES EAST...EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES. MEDIUM RANGE MODELS ARE HINTING AT AN ACTIVE...COOL/COLD SETUP FOR THE MIDDLE OF NEXT WEEK...JUST IN TIME FOR THANKSGIVING TRAVEL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 36 59 33 / 10 0 10 0 HOBART OK 63 34 62 35 / 10 0 10 10 WICHITA FALLS TX 68 37 63 34 / 10 0 10 10 GAGE OK 59 26 62 33 / 10 0 10 0 PONCA CITY OK 62 33 58 35 / 10 0 10 0 DURANT OK 75 38 63 30 / 10 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Nov 14, 10:45 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CST WED NOV 14 2007
OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 AM CST WED NOV 14 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT PREVENTING
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTHERLY WINDS...WITH WIND GUSTS NEAR 50 MPH...WILL CONTINUE
THROUGH MID AFTERNOON MAINLY NORTH OF A LINE FROM WICHITA FALLS TO
DUNCAN...AND CHANDLER...WHERE A WIND ADVISORY REMAINS IN EFFECT.
THERE IS ALSO AN ELEVATED RISK FOR WILDFIRES THIS AFTERNOON...MAINLY
WEST OF INTERSTATE 35...WHERE RELATIVE HUMIDITIES WILL FALL TO
BETWEEN 20 AND 30 PERCENT.
FINALLY...FREEZING TEMPERATURES MAY DEVELOP OVERNIGHT NORTH OF A
LINE FROM CHEYENNE...TO MEDFORD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:03 AM CST | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more | 7 hr |
| Nov 14, 3:35 PM CST | Freeze Warning | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Custer and 14 more | 16 hr |
Nearby
Red Flag Warnings in Oklahoma, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.